Alert archive / Nebraska / Areal Flood Warnings in 2021
Areal Flood Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this areal flood warning at Aug 23, 2021, 4:19 AM CDT for Furnas County, Harlan County, Nebraska. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2021, 4:19 AM CDT (09:19 UTC)
- Expired
- Aug 23, 2021, 10:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Furnas County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 93 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 7:00 AM CDT | HEAVY RAIN 6.16 | 5 Ne Stamford, NE | 24 HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
876
WGUS43 KGID 230919
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Hastings NE
419 AM CDT Mon Aug 23 2021
NEC065-083-231515-
/O.NEW.KGID.FA.W.0009.210823T0919Z-210823T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Furnas NE-Harlan NE-
419 AM CDT Mon Aug 23 2021
The National Weather Service in Hastings has issued a
* Flood Warning for...
East Central Furnas County in south central Nebraska...
Central Harlan County in south central Nebraska...
* Until 1015 AM CDT.
* At 419 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms last night. Between 4 and 8 inches
of rain have fallen. Rainfall has ended, but runoff may lead to
continued flooding Monday morning.
* Some locations that will experience flooding include...
Oxford, Orleans, Stamford, Huntley and Hollinger.
This Flood Warning replaces the Flash Flood Warning that was
previously in effect for the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4013 9966 4014 9972 4014 9975 4016 9989
4024 9990 4025 9971 4025 9963 4026 9939
4026 9932 4024 9918 4023 9918 4022 9918
4013 9918 4010 9947
$$
Mangels1 follow-up statement
990
WGUS83 KGID 231510
FLSGID
Flood Statement
National Weather Service Hastings NE
1010 AM CDT Mon Aug 23 2021
NEC065-083-231520-
/O.EXP.KGID.FA.W.0009.000000T0000Z-210823T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Furnas NE-Harlan NE-
1010 AM CDT Mon Aug 23 2021
...FLOOD WARNING WILL EXPIRE AT 1015 AM CDT THIS MORNING FOR EAST
CENTRAL FURNAS AND CENTRAL HARLAN COUNTIES...
After contacting both Furnas and Harlan counties, it has been
reported that flood waters have receded and flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
LAT...LON 4013 9966 4014 9972 4014 9975 4016 9989
4024 9990 4025 9971 4025 9963 4026 9939
4026 9932 4024 9918 4023 9918 4022 9918
4013 9918 4010 9947
$$
RossiWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this areal flood warning went out at Aug 23, 3:45 AM CDT, 34 minutes earlier.
Area forecast discussion, Aug 23, 3:45 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 345 AM CDT Mon Aug 23 2021 .DISCUSSION...(Today through Sunday) Issued at 344 AM CDT Mon Aug 23 2021 A few thunderstorms continue to push through the southern part of the forecast area early this morning. There continues to be some development on the western edge of the storms, but that has been less in the past hour or so. Short term models have not been handling the redevelopment on the western edge of the storms early this morning and all have precipitation moving out of the area early. Have kept some thunderstorms in through nearly daybreak, but will have to see if they are done by then. Clouds should diminish during the day today and temperatures will rise into the 90s. With the humidity, the heat index values will be around 100 degrees this afternoon. In addition, there will be an upper level wave through central Nebraska and there is a chance for thunderstorms this afternoon and evening in the far northeast. Tuesday will be fairly similar to Monday for both heat and thunderstorms. The heat and humidity will bring heat index values to around 100 degrees again and another weak wave moving through central Nebraska will bring another chance for some thunderstorms to portions of the northeast and eastern part of the forecast area. The main difference for Tuesday is there is a weak boundary that moves through the area Tuesday afternoon and evening and should gradually bring some relief to the area for Wednesday as the front moves into the southern part of the forecast area. Wednesday will still have some heat index values around 100 degrees, mainly in the southeast part of the forecast area. Wednesday night through Sunday continues to be an active period. There will be several mainly weak upper level waves that move through. Models have some on and off chances for thunderstorms but timing them is the challenge. It will not be raining all of the time, but the models have different timing of the waves and so have mainly small PoPs nearly every period. Temperatures will be fairly seasonal for this time of year. && && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Tuesday) Issued at 1229 AM CDT Mon Aug 23 2021 Thunderstorms should remain to the south of the terminals early this morning, although they are not too far to the south of the terminal. Clouds should diminish through the period. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...JCB AVIATION...JCB
Hazardous weather outlook, Aug 22, 10:24 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 1024 PM CDT Sun Aug 22 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1024 PM CDT Sun Aug 22 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Thunderstorms will be possible overnight, mainly along the Nebraska/Kansas state line. Strong storms are possible with hail and gusty winds the primary threats. Heavy rain has caused some flooding concerns for far southern Nebraska. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will again be possible across portions of the outlook area at various points Monday afternoon through Saturday night. A few of these storms could be strong to severe Monday and Tuesday. Monday and Tuesday will feature heat index values around 100 to 105 degrees, mainly within southern and eastern portions of the outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. Reports of any hail, wind damage, and flooding are always appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Aug 23, 12:22 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1222 AM CDT MON AUG 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM TSTM WND GST LOOMIS 40.48N 99.50W
08/23/2021 M50 MPH PHELPS NE MESONET
DAVIS WEATHERLINK STATION.
&&
MANGELSSpecial weather statement, Aug 23, 12:38 AM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Hastings NE
1238 AM CDT Mon Aug 23 2021
NEZ072>074-230630-
Phelps NE-Kearney NE-Gosper NE-
1238 AM CDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of Phelps, northwestern
Kearney and northeastern Gosper Counties through 130 AM CDT...
At 1237 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holdrege to 6 miles southwest of Elwood.
Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Holdrege and Loomis around 1245 AM CDT.
Funk around 1255 AM CDT.
Other locations in the path of these storms include Smithfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4069 9977 4070 9969 4068 9964 4068 9944
4066 9938 4067 9933 4066 9924 4066 9897
4043 9917 4045 9996
TIME...MOT...LOC 0537Z 226DEG 12KT 4051 9939 4051 9992
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MangelsSpecial weather statement, Aug 23, 1:07 AM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Hastings NE
107 AM CDT Mon Aug 23 2021
KSZ007-230630-
Jewell KS-
107 AM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of northeastern Jewell
County through 130 AM CDT...
At 106 AM CDT, Doppler radar was tracking a strong thunderstorm near
Montrose, or 25 miles north of Beloit, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Montrose around 110 AM CDT.
Formoso, Webber and Lovewell State Park around 125 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3972 9820 3990 9824 3998 9793 3973 9793
TIME...MOT...LOC 0606Z 260DEG 18KT 3983 9813
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MangelsSpecial weather statement, Aug 23, 1:22 AM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Hastings NE
122 AM CDT Mon Aug 23 2021
NEZ074-075-230645-
Adams NE-Kearney NE-
122 AM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of southwestern Adams
and southeastern Kearney Counties through 145 AM CDT...
At 122 AM CDT, Doppler radar was tracking a strong thunderstorm near
Norman, or 24 miles southeast of Kearney, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Norman around 130 AM CDT.
Other locations in the path of this storm include Holstein.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4035 9892 4048 9895 4057 9857 4035 9856
TIME...MOT...LOC 0622Z 261DEG 24KT 4041 9883
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MangelsSpecial weather statement, Aug 23, 2:14 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Hastings NE
214 AM CDT Mon Aug 23 2021
NEZ085-230745-
Webster NE-
214 AM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of northern Webster
County through 245 AM CDT...
At 214 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bladen, or 21 miles south of Hastings, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Blue Hill around 225 AM CDT.
Other locations in the path of this storm include Cowles and
Rosemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4008 9834 4018 9873 4035 9872 4035 9828
TIME...MOT...LOC 0714Z 291DEG 19KT 4029 9853
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MangelsSpecial weather statement, Aug 23, 2:45 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Hastings NE
245 AM CDT Mon Aug 23 2021
NEZ085-086-230815-
Nuckolls NE-Webster NE-
245 AM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of western Nuckolls and
eastern Webster Counties through 315 AM CDT...
At 245 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rosemont, or 25 miles south of Hastings, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Lawrence around 255 AM CDT.
Other locations in the path of this storm include Nelson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9812 4000 9817 4011 9850 4032 9839
4028 9799
TIME...MOT...LOC 0745Z 291DEG 19KT 4022 9836
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MangelsThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:18 PM CDT | Special Weather Statement | GID | Sherman | 42 min |
| Aug 22, 7:26 PM CDT | Areal Flood Advisory | GID | Franklin, Furnas, Harlan | 9 hr |
| Aug 22, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 26 min |
| Aug 22, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 31 min |
| Aug 22, 8:11 PM CDT | Special Weather Statement | GID | Furnas, Harlan | 49 min |
| Aug 22, 8:13 PM CDT | Special Weather Statement | GID | Franklin | 47 min |
| Aug 22, 8:18 PM CDT | Special Weather Statement | GID | Howard, Merrick, Sherman | 42 min |
| Aug 22, 8:21 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Howard, Merrick, Nance and 1 more | 39 min |
| Aug 22, 8:31 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Nuckolls, Webster | 44 min |
| Aug 22, 8:52 PM CDT | Special Weather Statement | GID | Furnas, Harlan | 53 min |
| Aug 22, 8:57 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 48 min |
| Aug 22, 9:05 PM CDT | Areal Flood Advisory | GID | Furnas, Harlan | 7 hr |
| Aug 22, 9:15 PM CDT | Special Weather Statement | GID | Nuckolls, Webster | 45 min |
| Aug 22, 9:28 PM CDT | Flash Flood Warning | GID | Furnas, Harlan | 7 hr |
| Aug 22, 9:33 PM CDT | Special Weather Statement | GID | Franklin | 42 min |
| Aug 22, 9:47 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 43 min |
| Aug 22, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Webster | 49 min |
| Aug 22, 11:00 PM CDT | Areal Flood Advisory | GID | Franklin, Harlan, Webster | 8 hr |
| Aug 22, 11:27 PM CDT | Special Weather Statement | GID | Kearney | 48 min |
| Aug 22, 11:40 PM CDT | Special Weather Statement | GID | Thayer | 50 min |
| Aug 23, 12:14 AM CDT | Special Weather Statement | GID | Webster | 46 min |
| Aug 23, 12:38 AM CDT | Special Weather Statement | GID | Gosper, Phelps | 52 min |
| Aug 23, 1:22 AM CDT | Special Weather Statement | GID | Kearney | 23 min |
| Aug 23, 2:14 AM CDT | Special Weather Statement | GID | Webster | 31 min |
| Aug 23, 2:45 AM CDT | Special Weather Statement | GID | Nuckolls | 30 min |
| Aug 23, 5:06 AM CDT | Special Weather Statement | GID | Nuckolls | 39 min |
| Aug 23, 5:58 AM CDT | Special Weather Statement | GID | Nuckolls | 47 min |
| Aug 23, 6:21 AM CDT | Areal Flood Advisory | GID | Nuckolls, Webster | 5 hr |
| Aug 23, 9:54 AM CDT | Special Weather Statement | GID | Franklin | 36 min |
| Aug 23, 10:42 AM CDT | Special Weather Statement | GID | Webster | 33 min |
| Aug 23, 3:59 PM CDT | Heat Advisory | GID | Adams, Buffalo, Clay, Fillmore, Franklin, Hall and 12 more | 28 hr |
Nearby
Areal Flood Warnings in Nebraska, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.